Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 11, 2005, 7:08 AM CDT for Harrison County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 7:08 AM CDT (12:08 UTC)
- Expired
- Apr 11, 2005, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 111211
FFWSHV
TXC203-111615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS
* UNTIL 1115 AM CDT
* AT 703 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS PRODUCING HEAVY RAINS ACROSS THE COUNTY.
RADAR ESTIMATES THAT FROM ONE TO TWO INCHES OF RAIN HAS FALLEN
DURING THE PAST COUPLE OF HOURS. STORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE SAME AREAS FOR THE NEXT FEW HOUS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLSVILLE
AND MARSHALL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 1115 AM CDT.
LAT...LON 3241 9450 3239 9452 3241 9454 3240 9467
3255 9467 3255 9446 3237 9446
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:20 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 11, 3:20 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CDT MON APR 11 2005 .DISCUSSION... WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF ABILENE AND SAN ANGELO TEXAS. HOWEVER...THE DRY LINE WAS A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS. THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING. THIS FRONT IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO NORTHERN LOUISIANA. INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND -4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED. BUT THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS. THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY. WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT. LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS DEVELOP ALONG IT. THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND MIDNIGHT. DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH THIS EVENING. WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2 INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS. IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND. THE CLOSED LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE VALLEY BY WEDNESDAY. THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD BE DRY. THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD COVER. WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME. BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 52 74 50 / 80 30 0 0 MLU 75 54 73 49 / 90 50 0 0 DEQ 74 48 70 43 / 60 20 0 10 TXK 74 51 73 49 / 70 20 0 10 ELD 74 51 72 47 / 90 50 0 10 TYR 77 48 75 49 / 50 10 0 0 GGG 77 49 75 48 / 60 10 0 0 LFK 78 51 77 49 / 70 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 11, 6:00 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON APR 11 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL ARKANSAS AND MUCH OF NORTHERN LOUISIANA...THROUGH LATE EVENING TONIGHT. FARTHER WEST...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY ACROSS THE REST OF THE FOUR STATE REGION. A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY PUSH THROUGH KANSAS TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO EAST TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...AND PUSH EAST THROUGH THE EVENING...EXITING THE AREA BY AROUND MIDNIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE ONGOING THIS MORNING ACROSS SOUTHWEST ARKANSAS...NORTH LOUISIANA...AS WELL AS MUCH OF EAST TEXAS...ESPECIALLY SOUTH OF INTERSTATE 20. THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY SHIFT EAST DURING THE DAY...WITH THE EMPHASIS ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON. HOWEVER...MORE THUNDERSTORMS COULD FORM ALONG THE COLD FRONT LATE THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS INTO NORTHWEST LOUISIANA AND ADJACENT AREAS OF EAST TEXAS...AND SHIFT EAST DURING THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE THROUGH LATE THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WITH ISOLATED RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES POSSIBLE THROUGH TONIGHT. THIS COULD CREATE SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATER TODAY INTO THE EVENING HOURS.
In the hours before
Local storm report, Apr 11, 5:08 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 7 N LUFKIN 31.43N 94.73W
04/11/2005 0.88 INCH ANGELINA TX PUBLIC
INTERSECTION OF US HIGHWAY 59 AND FM843.
&&
JDLocal storm report, Apr 11, 6:46 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
04/11/2005 CADDO LA LAW ENFORCEMENT
MAINLY STREET FLOODING REPORT AT PINES ROAD AND
INTERSTATE 20....AT LINE AND EVANGEL...AND ON 2200 BLOCK
OF GRIMMET ROAD.
&&
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:27 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 63 min |
| Apr 11, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 53 min |
| Apr 11, 8:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 46 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.